MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF2265
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Stenosis (2263); Thrombosis/Thrombus (4440); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was reported to gore: on (b)(6) 2023, this patient underwent endovascular treatment using gore® dryseal flex introducer sheath (dsf) and gore® tag® conformable thoracic stent graft with active control system for descending aortic aneurysm.It was reported that the patient's access vessel had many thrombosis and calcification prior to the procedure, and the lumen was narrow.When the dsf was inserted from the right femoral artery, there was considerable resistance.After removing the dsf, only the dilator was inserted, then the dsf was inserted again.The stent graft was deployed without reported issues, and the dsf was removed.Angiography confirmed the outflow of the contrast agent in the right external iliac artery.The rupture area was surgically repaired.The patient tolerated the procedure.Code 5400-c used to capture surgical repair of right external iliac artery.
 
Additional Manufacturer Narrative
H6: code b18: the device was discarded at the treating facility and was therefore not available for analysis.H6: code e2402: used to cover calcification.According to the gore® dryseal flex sheath instructions for use, adverse events with may occur and/or require intervention including, but not limited to, vascular trauma.Do not attempt to advance or withdraw guidewire, catheter, or other device through the introducer sheath or dilator if resistance is felt.Use fluoroscopy to determine the cause.Continued advancement or retraction against resistance may result in major bleeding, vessel damage, serious injury to the patient, or damage to / breakage of the guidewire, catheter, or other device.Advance and remove sheath only under fluoroscopic guidance.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: code b14: the device history record was reviewed to ensure that each manufacturing and inspection operation was performed and indicated the product met specifications and procedures.H6: code c19: the device history record was reviewed to ensure that each manufacturing and inspection operation was performed and indicated the product met specifications and procedures.H6: code d12: according to the gore® dryseal flex sheath instructions for use, adverse events with may occur and/or require intervention including, but not limited to, vascular trauma.According to the gore® dryseal flex introducer sheath instructions for use, the ifu caution: do not continue advancement or retraction of the catheter or other device into or out of the sheath if there is resistance.Determine the cause of resistance before proceeding.Do not attempt to advance or withdraw guidewire, catheter, or other device through the introducer sheath or dilator if resistance is felt.Use fluoroscopy to determine the cause.Continued advancement or retraction against resistance may result in major bleeding, vessel damage, serious injury to the patient, or damage to / breakage of the guidewire, catheter, or other device.Advance and remove sheath only under fluoroscopic guidance.H6: code d1001: it was reported that the patient's access vessel had many thrombosis and calcification prior to the procedure, and the lumen was narrow.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
kathryn irwin
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17295008
Report Number3007284313-2023-02612
Device Sequence Number3864089
Product Code DYB
UDI-Device Identifier00733132628384
UDI-Public00733132628384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Model NumberDSF2265
Device Catalogue NumberDSF2265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale